I really think I'm going crazy?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hiedi
New Member


Date Joined Jan 2008
Total Posts : 4
   Posted 1/16/2008 8:12 AM (GMT -6)   
can your face acually hurt? or could it be from the 3 days course of IV roids? I'm so confused with all of this that I can even begin to define what I feel anymore. tingling, vertigo, loss of balance etc etc can it be a little or does it have to be significant is this doc going to think I'm a hypercondriac?(sp) sorry I go for my brain Mri today and I'm scared :( and the spine on Monday.

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 1/16/2008 8:35 AM (GMT -6)   
Yes, your face can hurt, and it could be from the 3 days of steroid treatment, or just the MS doing it's thing.

Whether the doc thinks you're a hypochondriac is pretty much up to you. If you go in sounding frantic and emotional, then yes. If you go in calmly and controlled, then likely no.

The symptoms you describe -- tingling, vertigo, loss of balance, neuralgia (face pain, among others), are all pretty typically MS related stuff.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Hiedi
New Member


Date Joined Jan 2008
Total Posts : 4
   Posted 1/16/2008 8:48 AM (GMT -6)   
When your so frusterated how can you not end up crying ? I don't know about you but I tend to wear my emotions on my sleeve and even more so now that I cant seem to control what is happing to me. I keep thinking maybe I'm creating all this crap in my head but then my body tells me different when I want to do something and the fatigue just knocks you to the floor.

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 1/16/2008 8:57 AM (GMT -6)   
Hiedi said...
When your so frusterated how can you not end up crying ? I don't know about you but I tend to wear my emotions on my sleeve and even more so now that I cant seem to control what is happing to me. I keep thinking maybe I'm creating all this crap in my head but then my body tells me different when I want to do something and the fatigue just knocks you to the floor.

I suspect there is another issue here too -- the steroids can really "play" with your emotions, one of those negative side effects that aren't always mentioned. They can cause you to feel very weepy and emotional, and when you're already upset (understandably!), they can cause you to lose emotional stability.

And of course MS itself can cause emotional lability -- loss of emotional stability. So in combination, you can feel really "out of control of your emotions" until you stop the steroids.

I'm really sorry..but no, you can't control what is happening to you.  If indeed you have MS, then the myelin is being destroyed, and it's destruction is what is leading to your disability -- the numbness, tingling, etc.  The steroids (and other meds) will treat that..but not make it go away entirely, nor (of course) cure the MS.

Yes, the fatigue can knock you (and me) to the floor. Over time you'll learn how to balance that with what you need to do, and want to do, and it'll be easier.  But it's very hard in the early stages to achieve that balance, I know.


 


...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 1/16/2008 2:27 PM (GMT -6)   

Hi Hiedi,

 

I’m so sorry you’re going through this right now. As Uppity said above, steroids can really mess with your mood. Hang in there, and know that some of your upset could very well lessen once the steroids have gotten out of your system. I’ve only taken oral steroids, but they made me feel pretty out of control emotionally. I actually did have facial pain start a few days into the steroids…I’d totally forgotten about that until reading your post. My pain basically felt like the muscles in my face were tight to the point of turning into one long cramp, if that makes any sense.

 

Also, it’s very common to be scared and emotional during a flare. Please don’t be hard on yourself for having these feelings. Do you have someone who can go with you when you see your neuro? This kind of moral support might help keep you more calm and on track during your appointment.

 

Please let us know how your MRIs go, and you are doing.

 

Sunny


Beau2006
Regular Member


Date Joined Apr 2006
Total Posts : 388
   Posted 1/16/2008 2:54 PM (GMT -6)   

Hi there - going crazy - I was thinking so for a very long time.  Everytime that I went to see my doctor, his only response to me was that I was stressed out - and that was causing me the symptoms.  I went and seen a neurologist, and he told me the same thing. I went and seen an ear specialist when I was having inner ear problems, and told the same thing. I went and seen an eye specialist, when my eye was acting up - and again, told the same thing. So after awhile, I started to believe that maybe all of my symptoms were anxiety related.

Did I eventually end up with lots of anxiety - I sure did - as I was not getting any answers, and was worried to death as to what was wrong with me.

I finally convinced my family doctor, that I get the symptoms, and then I would get anxious, not the other way around - which is how anxiety works. But when he agreed that this was the case, he just threw his arms up one day and told me - I don't know what is wrong with you. Even the eye specialist told me she did not know why I was not seeing properly, even after telling me the reason I was having double vision was due to a damaged nerve !!!!!!!!! Ya think!!!!!

So I understand the frustration of going in with the predispostion that there is something wrong pchyologically, and not medically. But after two years of not taking no for an answer, and thru the grace and understanding of the physical therapist I was seeing, finally got the dx everyone was overlooking - MS. It was actually a tremendous day to learn what was wrong - and then to have "them" take me serious now. My family doctor's approach to how he handles me has improved ten - fold.

Have a nice day - Gary

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 23, 2017 4:11 AM (GMT -6)
There are a total of 2,858,766 posts in 313,687 threads.
View Active Threads


Who's Online
This forum has 155277 registered members. Please welcome our newest member, fhfhreryrr.
360 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer